MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: 0300610000-2019-8012.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left subclavian vein using an indigo system separator 8 (sep8).During the procedure, the physician completed approximately four passes in the target vessel using the sep8 and indigo system aspiration catheter 8 (cat8).On the next pass, the physician noticed that the tip of the sep8 had broken off in the pulmonary artery under fluoroscopy; therefore, the physician attempted to suck out the the tip using the cat8 but was unable to retrieve it.Subsequently, the tip was left inside the patient.The physician was able to get the rest of the clot out, and the procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9364097
Report Number3005168196-2019-02173
Device Sequence Number16708285
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Catalogue NumberSEP8
Device Lot NumberF91780
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Date Report Sent to FDA01/01/2005